Alert archive / Ohio / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood watch at Jun 26, 2008, 4:07 PM EDT for 14 counties in Ohio. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 27, 2008, 12:04 AM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- None
Counties Auglaize County, OH, Champaign County, OH, Delaware County, OH, Fairfield County, OH, Franklin County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Pickaway County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 1:17 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 26, 1:17 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 117 PM EDT THU JUN 26 2008 .SYNOPSIS... A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THROUGH THE END OF THE WEEK. AS WEAK DISTURBANCES MOVE ACROSS THE AREA...SHOWERS AND THUNDERSTORMS WILL OCCUR. A COLD FRONT WILL CROSS THE REGION ON SATURDAY AND SATURDAY NIGHT...PUTTING AN END TO THUNDERSTORM ACTIVITY AND ALLOWING COOLER AND DRIER AIR TO ENTER THE OHIO VALLEY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SOME CIRCULATION NOTED ON SATELLITE IMAGES WITH COMPLEX CURRENTLY OVER NORTHWEST INDIANA. THE 12Z NAM SEEMS TO BE PICKING UP ON THIS...BRINGING ASSOCIATED MID LEVEL SHORT WAVE SOUTHEAST ACROSS OUR AREA THROUGH TONIGHT. AS AIRMASS DESTABILIZES THROUGH THIS AFTERNOON...EXPECT TO SEE SOME ISOLATED THUNDERSTORM DEVELOPMENT THROUGH MID AFTERNOON...WITH BETTER DEVELOPMENT AS BETTER FORCING MOVES IN WITH SHORT WAVE LATE THIS AFTERNOON AND EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... ACTIVITY THAT IS AROUND THIS AFTERNOON SHOULD DROP OFF WITH A DIURNAL MINIMUM BUT IT IS DIFFICULT TO SAY THAT STRONG STORMS MAY NOT LINGER INTO THE OVERNIGHT HOURS OR THAT MID LEVEL ENERGY COULDNT SPARK CONTINUED ACTIVITY. MODELS ARE IN OVERALL AGREEMENT ON THE PATTERN BUT CANT COME TO THE CONSENSUS ON PLACEMENT DUE TO THE ZONAL FLOW AND NEBULOUS PLACEMENT OF MID LEVEL S/W ENERGY. OVERNIGHT LOWS SHOULD CONTINUE TO SEE A SLIGHT INCREASE TONIGHT AND TOMORROW NIGHT...HANGING TOUGH IN THE UPPER 60S TO AROUND 70. NAM IS SHOWING SHOWERS ON FRIDAY WILL KEEP HIGH TEMPS LIMITED TO AROUND 80 BUT THIS APPEARS TOO FAR OFF. DID NOT RAISE TEMPS TO THE 90S AS SHOWN BY GFS AND FWC NUMBERS BUT KEPT A SOLUTION CLOSER TO PREVIOUS FORECAST WITH UPPER 80S. THE FRONTAL PASSAGE ON SATURDAY WILL LIKELY OCCUR LATER IN THE DAY WITH STORMS FIRING AHEAD OF IT. NAM SHOWING AN INITIAL PRESSURE TROUGH WITH A DISASSOCIATED WIND SHIFT AND ACTUAL FRONT LATER IN THE EVENING...POSSIBLY SPARKING A SECOND ROUND OF CONVECTION. IT IS TOO EARLY IN THE FORECAST PROCESS TO SAY THAT THIS WOULD OCCUR. GFS IS A BIT TOO UNREALISTIC IN BRINGING A SECOND CLOSED LOW UP LATE OVERNIGHT SATURDAY/EARLY SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... AFTER COLD FRONT SAT NIGHT...UPPER FLOW WORKS IN THOUGH THE WINDS TAKE THEIR TIME TO SHIFT TO THE NW. COOLEST AIR OVER OHIO VALLEY WILL OCCUR ON MONDAY WITH A GRADUAL WARMUP EXPECTED ON DAYTIME HIGHS. NIGHTTIME MINS SHOULD FALL IN THE 60-65 RANGE THAT WAS ALREADY IN THE FORECAST. ONLY REAL CHANGES MADE TO THE EXTENDED WAS TO CUT THE TEMPERATURES GRADIENT ON TUESDAY AS A REINFORCING THERMAL TROUGH WILL CROSS THE REGION AND COLD POOL ALOFT WOULD NOT ALLOW FOR HIGHS IN THE SW TO REACH THE UPPER 80S. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... ISOLATED THUNDERSTORMS ARE DEVELOPING EARLY THIS AFTERNOON ACROSS AREA IN UNSTABLE AIRMASS. BETTER FORCING WILL WORK INTO THE AREA FROM THE WEST THROUGH LATE AFTERNOON AS MID LEVEL SHORT WAVE APPROACHES. WILL HANDLE CURRENT ACTIVITY WITH A TEMPO CB AND THEN GO WITH A VCTS THIS EVENING WITH THE STRONGER UPPER LEVEL FORCING. ANY THUNDERSTORM ACTIVITY SHOULD THEN TAPER OFF OVERNIGHT. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...JGL SHORT TERM...FRANKS LONG TERM...FRANKS AVIATION...JGL
Hazardous weather outlook, Jun 26, 5:01 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 501 AM EDT THU JUN 26 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 501 AM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT AN UNSTABLE AIRMASS WILL COMBINE WITH UPPER LEVEL ENERGY THIS AFTERNOON TO PRODUCE SCATTERED THUNDERSTORMS. ANY OF THESE STORMS THAT DO DEVELOP HAVE A HIGHER THAN NORMAL POTENTIAL FOR PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 26, 11:34 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1134 AM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLOOD 2 SE BALTIMORE 39.83N 82.57W
06/26/2008 FAIRFIELD OH FIRE DEPT/RESCUE
STATE ROUTE 37 IS CLOSED 1 MILE SOUTH OF ROUTE 256 DUE TO
THE WALNUT CREEK OUT OF ITS BANKS. WATER DEPTH ON THE
ROAD IS 2 TO 3 FEET.
&&
SHOBE2Special weather statement, Jun 26, 1:30 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 130 PM EDT THU JUN 26 2008 KYZ092-093-096-OHZ078-261800- CAMPBELL KY-KENTON KY-PENDLETON KY-CLERMONT OH- 130 PM EDT THU JUN 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLERMONT...NORTHEASTERN PENDLETON...KENTON AND CAMPBELL COUNTIES THROUGH 200 PM EDT... AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR CAMPBELL COUNTY LAKE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... ALEXANDRIA...GUBSER MILL...IVOR...CALIFORNIA...MOSCOW...MENTOR...NEW RICHMOND...BLAIRSVILLE...NEW PALESTINE...NICHOLSVILLE...LINDALE AND AMELIA.
Local storm report, Jun 26, 2:24 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
224 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG COLUMBUS 39.99N 82.99W
06/26/2008 FRANKLIN OH PUBLIC
SEVERAL TREES DOWN
0330 AM TSTM WND DMG LANCASTER 39.72N 82.60W
06/26/2008 FAIRFIELD OH TRAINED SPOTTER
SEVERAL LARGE TREES DOWN
0500 AM TSTM WND DMG 5 NE LOGAN 39.59N 82.34W
06/26/2008 HOCKING OH EMERGENCY MNGR
ABOUT 40 LARGE TREES DOWNED
&&Local storm report, Jun 26, 2:45 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD BALTIMORE 39.85N 82.61W
06/26/2008 FAIRFIELD OH TRAINED SPOTTER
SEVERAL ROADS STILL UNDER 2 FEET OF WATER.
&&
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:08 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer, Shelby | 67 min |
| Jun 25, 8:30 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 47 min |
| Jun 25, 8:32 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 2 hr |
| Jun 25, 9:13 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 47 min |
| Jun 25, 10:07 PM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan, Shelby | 113 min |
| Jun 25, 10:17 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Shelby | 43 min |
| Jun 25, 10:56 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 6 hr |
| Jun 25, 10:58 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 47 min |
| Jun 25, 11:38 PM EDT | Tornado Warning | ILN | Franklin, Madison | 40 min |
| Jun 25, 11:45 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Madison | 45 min |
| Jun 26, 12:26 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 49 min |
| Jun 26, 12:41 AM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Jun 26, 2:22 AM EDT | Areal Flood Advisory | ILN | Fairfield, Licking | 5 hr |
| Jun 26, 3:45 AM EDT | Areal Flood Advisory | ILN | Franklin | 4 hr |
| Jun 26, 4:24 AM EDT | Areal Flood Warning | ILN | Fairfield, Franklin, Licking | 12 hr |
| Jun 26, 1:52 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 38 min |
| Jun 26, 2:17 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Highland | 43 min |
| Jun 26, 4:28 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 62 min |
| Jun 26, 4:56 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 64 min |
| Jun 26, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 48 min |
| Jun 26, 5:41 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin | 3 hr |
| Jun 26, 5:43 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 38 min |
| Jun 26, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 43 min |
| Jun 26, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 52 min |
| Jun 26, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 64 min |
| Jun 26, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union | 48 min |
| Jun 26, 6:00 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ohio, Ripley | 60 min |
| Jun 26, 6:26 PM EDT | Areal Flood Advisory | ILN | Ripley | 2 hr |
Nearby
Flash Flood Watches in Ohio, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.